(Mobile, Ala.) - Alabama health officials say two Alabamians are showing symptoms of meningitis after receiving tainted steroid injections.
Officials have contacted four of the six additional people who also received the shot.
All six are Alabama residents who were treated in Florida.
Thirteen other Alabamians were treated in Florida and Tennessee.
Those Alabama residents who have contracted meningitis from the contaminated drug have received the medication from outside of the state.
Now, authorities are looking at other medicines from the New England Compounding Center to see if they are safe.
Health officials in both Alabama and Florida started contacting health care facilities in their states who have received such medications, but only medicines that were sent to them since January.
The clinics and physicians are being urged to then notify their patients who might have received them, especially any patients who might have been treated with injections for eye or heart surgeries.
Right now it's just a precaution.
Dr. Bert Eichold at the Mobile County Health Department said checking other medications is a good idea.
"If you have a problem, if there's something that's a contaminated product, you don't know if they failed to properly sterilize another line of their products, we'd much rather be over cautious when it comes to things like meningitis, than to not respond and let someone have an adverse impact."
It's important to note that the only NECC medication tied to these infections is the steroid used for epidural back injections.
People in 15 states have been affected by the tainted medicine.
Federal health officials say 19 people have died.
A total of 240 people nationwide have contracted meningitis.